Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
msp

Been on Minocycline 7 weeks...

I'm a 16-year-old male who has been on Benzaclin topical gel since March 07, and on May 22, 2008, I was also prescribed 50mg Minocin 2x daily after I went in to see my GP as I felt that the Benzaclin was losing its effectiveness. I've had mild to moderate acne for several years now, but Benzaclin typically cleared it up for much of the time save a zit or two every now and then. After I went on minocycline, my skin seemed to instantly get better, then after five or six days it started to get worse and worse until about the three and a half week mark when I called in to get the dosage upped to 100mg 2x daily. After this it continued to worsen up until about the 5 week mark when it seemed like it was starting to clear up. However, after another 5 days it started to get worse again and has continued to go downhill up until this point today, and the seventh week mark rolls around tomorrow while my skin now looks worse than it ever has on these meds.

I know results should be seen in 4 to 6 weeks typically, and the 6 week mark has now passed and there's still no overall improvement, and if anything it is worse than when I started. Should I continue to try to bear through it and wait it out or should I contact a dermo to try to change something?

Any help or suggestions would be greatly appreciated!

Share this post


Link to post
Share on other sites

^Antibiotics shouldn't worsen your skin, and especially not for that long a period of time.

Most likely what happened is that due to any number of changes (hormonal, external influences) your acne just got more severe. For guys acne peaks at around 16-19, and I know from personal experience I had acne like yours--only a zit or two--for almost 3 years before it got worse in the past half year.

Share this post


Link to post
Share on other sites
I'm a 16-year-old male who has been on Benzaclin topical gel since March 07, and on May 22, 2008, I was also prescribed 50mg Minocin 2x daily after I went in to see my GP as I felt that the Benzaclin was losing its effectiveness. I've had mild to moderate acne for several years now, but Benzaclin typically cleared it up for much of the time save a zit or two every now and then. After I went on minocycline, my skin seemed to instantly get better, then after five or six days it started to get worse and worse until about the three and a half week mark when I called in to get the dosage upped to 100mg 2x daily. After this it continued to worsen up until about the 5 week mark when it seemed like it was starting to clear up. However, after another 5 days it started to get worse again and has continued to go downhill up until this point today, and the seventh week mark rolls around tomorrow while my skin now looks worse than it ever has on these meds.

I know results should be seen in 4 to 6 weeks typically, and the 6 week mark has now passed and there's still no overall improvement, and if anything it is worse than when I started. Should I continue to try to bear through it and wait it out or should I contact a dermo to try to change something?

Any help or suggestions would be greatly appreciated!

hey there,

i tried mino earlier this year and it did nothing for my skin, in fact it only worsened also. i stuck at it for 12 weeks and then got off it. if it s not doing anything for u dont stay on it because soon enough it will start to muck with ur immune system and make ur acne worse.

Share this post


Link to post
Share on other sites

It does not sound like it is very effective. When I first took minocycline my skin began to clear in a week or two.

Share this post


Link to post
Share on other sites

i agree with all the above...if mino is going to work, you should see massive improvement relatively early on. it sounds like you have a case of resistance going on, and you may want to try another antibiotic such as Bactrim and see if that helps. dont beat yourself with high doses of minocycline if you arent seeing results. good luck with whatever you try next.

fletch

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×